|Cd4 at 40 and worried
Feb 27, 2006
Hello I was recently placed on truvada and lexiva with a booster of norvir after finding out my tcells were at 40 and my viral load was at 175k I initially went to the doctor because I had thrush so bad I couldnt swallow. I have been on the meds for a little over a month now and recently noticed a flare up of hemmoroids, tooth pain and other little things, i was told that is because the meds are working and thats normal is this correct information and also how long will it take to get my tcells up again really scared me with some articles on the internet that show a 2 to 3 year max life when tcells are that low
| Response from Dr. Pierone
The initial regimen of Norvir, Lexiva, and Truvada is quite potent and should bring the viral load down to undetectable and increase the CD4 count considerably over the course of the coming year. It is not uncommon to notice body changes after starting therapy. These can range from minor problems that may have nothing to do with HIV infection to major medication-related side effects. In the case of minor issues it makes sense to defer changes in therapy and see how things play out. For major problems a change in therapy must be considered.
The articles that show a 2 to 3 year survival with CD4 counts under 50 refer to the pre-HAART era (before 1996) when survival rates were dismal. Someone with access to HIV medications and the life skills to adhere properly to therapy should be able to live a normal or near-normal lifespan even starting out with a CD4 count of 40.
Hope that this helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Touching A Bloody Scab Worried I Have HIV
- Itchy Vagina After Kissing Stripper Sign Of HIV AIDS
- Night Sweats After Touching Vomit Sign Of HIV AIDS
- Oral Ulcers After Sharing Dildos Sign Of HIV AIDS
- Painful Ejaculation After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Painful Urination After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.